U.S. doctors online nowAsk doctors free
A 25-year-old female asked:

Can atarax (hydroxyzine) cause weight changes?

2 doctor answers7 doctors weighed in
Dr. William Ernoehazy
Emergency Medicine 36 years experience
Possibly: Atarax (hydroxyzine) can cause nausea and vomiting in some, which will of course affect calorie intake. In more unusual cases, it can affect your appetite directly. SO weight changes are a possibility. Your history of gastritis suggests many other possibilities as well. It would be a good idea to discuss this with your doctor for further evaluation of these other possibilities.
Dr. Joseph Torkildson
Pediatric Hematology and Oncology 39 years experience
Not likely: There are rare reports of hydroxyzine (Atarax) causing loss of appetite that can lead to weight loss. There are other rare reports of this drug causing decreased physical activity due to increased sleepiness that could lead to weight gain with prolonged use. Both are very rare.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.